Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 71, NWS Buffalo, NY

August 22, 2010

NWS Buffalo, NY issued this small craft advisory at Aug 22, 2010, 3:40 AM EDT. It took effect at Aug 22, 2010, 4:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2010, 3:40 AM EDT (07:40 UTC)
In effect from
Aug 22, 2010, 4:00 PM EDT
Expired
Aug 24, 2010, 4:00 AM EDT
In force
36 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WHUS71 KBUF 220740
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
340 AM EDT SUN AUG 22 2010


LOZ042>044-221545-
/O.NEW.KBUF.SC.Y.0071.100822T2000Z-100823T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
340 AM EDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
898 
WHUS71 KBUF 221401
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1001 AM EDT SUN AUG 22 2010

LOZ042>044-222215-
/O.CON.KBUF.SC.Y.0071.100822T2000Z-100823T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1001 AM EDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
805 
WHUS71 KBUF 230204
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1004 PM EDT SUN AUG 22 2010

LOZ045-231015-
/O.EXB.KBUF.SC.Y.0071.000000T0000Z-100823T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1004 PM EDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-231015-
/O.EXT.KBUF.SC.Y.0071.000000T0000Z-100824T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1004 PM EDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
234 
WHUS71 KBUF 230747
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
347 AM EDT MON AUG 23 2010

LOZ042>044-231600-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-100824T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
347 AM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-231600-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-100823T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
347 AM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
797 
WHUS71 KBUF 231351
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
951 AM EDT MON AUG 23 2010

LEZ040-232200-
/O.EXA.KBUF.SC.Y.0071.000000T0000Z-100823T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
951 AM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-232200-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-100824T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
951 AM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-232200-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-100823T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
951 AM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
147 
WHUS71 KBUF 231944
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT MON AUG 23 2010

LOZ045-232045-
/O.CAN.KBUF.SC.Y.0071.000000T0000Z-100823T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
344 PM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LEZ040-240200-
/O.EXT.KBUF.SC.Y.0071.000000T0000Z-100824T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
344 PM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-240345-
/O.EXT.KBUF.SC.Y.0071.000000T0000Z-100824T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
344 PM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-240345-
/O.EXT.KBUF.SC.Y.0071.000000T0000Z-100824T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
344 PM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
193 
WHUS71 KBUF 240204
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1004 PM EDT MON AUG 23 2010

LEZ040-240315-
/O.EXP.KBUF.SC.Y.0071.000000T0000Z-100824T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1004 PM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 



$$

LOZ042-043-240800-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-100824T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1004 PM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-240400-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-100824T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1004 PM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 3:25 AM EDT, 15 minutes earlier.

Area forecast discussion, Aug 22, 3:25 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
325 AM EDT SUN AUG 22 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE ALONG THE NEW YORK PENNSYLVANIA BORDER AND
THEN STALL OVER CENTRAL NEW YORK TODAY BEFORE REDEVELOPING ALONG THE
MID ATLANTIC COAST ON MONDAY. STEADY RAIN WILL SLOWLY DIMINISH
FROM WEST TO EAST TODAY BUT THE LOW WILL BE CLOSE ENOUGH TO RESULT
IN COOL UNSETTLED CONDITIONS ACROSS OUR REGION THROUGH MONDAY WITH
PLENTY OF CLOUDINESS LINGERING THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
320 AM UPDATE...RAINFALL OF VARYING INTENSITY CONTINUED ACROSS
ALL OF WESTERN NEW YORK EARLY THIS MORNING...BUT IT HAS BEEN
STRUGGLING TO MOVE INTO ROCHESTER AREA. CONVERSELY...BANDS OF
HEAVIER RAIN WERE LIFTING NORTH FROM THE NY-PA BORDER AREA INTO
THE FINGER LAKES AND WEST TO WYOMING AND SRN ERIE COUNTIES. THIS
ACTIVITY WAS ALONG NOSE OF DEVELOPING LL JET AND WILL ONLY VERY
SLOWLY WORK NE THIS MORNING. TRAILING EDGE OF RAIN SHIELD WAS ONLY
INCHING EASTWARD...ACROSS NIAG PENINSULA TO ABOUT DUNKIRK AT 07Z.
STEADIEST RAINS SHOULD TAPER OFF IN IMMED BUF-IAG REGION IN 10-12Z
TIME FRAME...BUT CONTINUE FOR SEVERAL MORE HOURS FURTHER EAST.
RAINFALL THROUGH 07Z HAS RANGED FROM NEAR AN INCH NEAR NY-PA
BORDER AND UP INTO SRN LIVINGSTON/WYOMING COS TO ABOUT ONE HALF
INCH BUF-IAG AREA. WILL MAINTAIN FLOOD WATCH AS IS WITH ONE
EXCEPTION...REMOVED CHAUT COUNTY AS RAIN HAS MOVED EAST...AND WILL
REVISIT OTHER COUNTIES AROUND 6 AM. LOOKS LIKE A SOLID AND MOSTLY
BENEFICIAL ONE TO TWO INCHES WILL FALL ACROSS MOST OF WESTERN NY
FROM THIS EVENT...BUT WILL NEED TO KEEP AN EYE OUT FOR LOCALLY
HIGHER AMTS FROM WYO/ALLEG TO LIV/ONTARIO COS THIS MORNING.

ONE OTHER ITEM OF NOTE...CONVECTION POPPED LAST FEW HOURS ACROSS
MUCH OF JEFF/LEWIS COS. A FEW SPOTS CAUGHT UP TO AN INCH. THIS IS
EASING NOW AND THERE SHOULD BE A SEVERAL HOUR BREAK BEFORE THE MAIN
ACTIVITY GETS IN THERE...SO HELD OFF ON A WATCH FOR NOW...FFG VERY
HIGH THERE.

FOR REST OF TODAY...WILL GRADUALLY TAPER OFF POPS FROM WEST TO
EAST...BUT STILL HOLD AT A 30 MINIMUM. EVEN AFTER THE STEADY RAIN
ENDS THERE WILL BE A BIT OF DRIZZLE AND A FEW SHOWERS IN THE COOL
OVERCAST NORTHERLY FLOW...A RARE DAY IN THE SUMMER OF 2010. LITTLE
CHANGE TONIGHT...BREEZY COOL OVERCAST WITH PATCHY LGT RAIN/DRIZZLE
WITH HIGHER CHANCES FURTHER EAST.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UNSETTLED WEATHER WILL LINGER OVER THE AREA MONDAY AS THE UPPER
LEVEL CIRCULATION DRIFTS SOUTH ACROSS PA. AT THE LOWER LEVELS...AN
INVERTED TROUGH IS FORECAST TO EXTEND FROM THE PARENT COASTAL LOW
TO EASTERN NEW YORK STATE. EXPECT STEADIER SHOWERS TO PERSIST
ALONG THIS BOUNDARY AND IMPACT THE NORTH COUNTRY AND EASTERN
FINGER LAKES FOR MUCH OF MONDAY. THE REST OF THE AREA WILL JUST
SEE SCATTERED SHOWERS. IT WILL ALSO BE UNSEASONABLY COOL ON
MONDAY...WITH MOST LOCATIONS STRUGGLING TO GET OUT OF THE 60S.

AS THE CLOSED UPPER LOW AND ATTENDANT SURFACE LOW SHIFT SLOWLY TO
THE SOUTH MONDAY NIGHT...ANY LINGERING SHOWERS WILL SETTLE SOUTH OF
OUR CWA.

A NARROW RIDGE OF HIGH PRESSURE SANDWICHED BETWEEN THE COASTAL LOW
AND THE NEXT COLD FRONT APPROACHING FROM THE MIDWEST SHOULD BRING
DRY WEATHER TUESDAY...BUT THE LATEST MODEL SOUNDINGS SUGGEST THAT
THERE WILL BE ENOUGH LOW LEVEL MOISTURE LINGERING NORTH OF THE LOW
TO PRODUCE A FAIR AMOUNT OF CLOUDS ON TUESDAY. STILL...THERE SHOULD
BE ENOUGH BREAKS IN THE CLOUDS TO ALLOW TEMPERATURES TO REBOUND BACK
INTO THE 70S.

TUESDAY NIGHT...THE MIDDLE ATLANTIC CLOSED LOW WILL FINALLY BEGIN TO
LIFT OUT TO THE NORTHEAST AS ANOTHER UPPER LEVEL TROUGH HEADS EAST
TOWARD THE UPPER GREAT LAKES. WHILE NO PCPN IS EXPECTED ACROSS OUR
CWA...THE CLOUDS THAT ARE ASSOCIATED WITH LOW WILL STILL HANG AROUND
FOR MOST OF THE NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE PRIMARY SENSIBLE WEATHER CONCERN FOR THE LONG TERM WILL COME AT
THE START OF THE PERIOD. LATEST GFS AND ECMWF REMAIN VERY CONSISTENT
WITH A COLD FRONTAL PASSAGE ON WEDNESDAY. THE FRONT ITSELF WILL BE
RATHER STRONG BY LATE SUMMER STANDARDS WITH A GOOD TEMPERATURE DROP
BEHIND IT...HOWEVER THE BEST LARGE SCALE FORCING WILL PASS BY TO THE
NORTH THROUGH CANADA AND MOISTURE RETURN WILL BE VERY LIMITED AHEAD
OF THE FRONTAL BOUNDARY. THIS WILL LIMIT THE OVERALL COVERAGE AND
INTENSITY OF ANY SHOWERS ALONG THE FRONT. THEREFORE...WILL KEEP LOW
CHANCE POPS FOR WEDNESDAY TO COVER THE FROPA...LINGERING INTO
WEDNESDAY EVENING ACROSS THE EASTERN ZONES.

THE LATEST GFS SHOWS A FAIRLY WELL DEFINED SHORT WAVE...AND
ACCOMPANYING SURFACE TROUGH...TRACKING EAST ACROSS NEW YORK STATE ON
THURSDAY. AT THIS TIME...THERE IS SOME QUESTION AS TO HOW MUCH
MOISTURE WILL BE AVAILABLE TO INTERACT WITH THE FRONT.
THEREFORE...WILL JUST INDICATE SLIGHT CHANCE POPS. EXPECT
TEMPERATURES TO AVERAGE SLIGHTLY BELOW THE SEASONAL NORMS.

HIGH PRESSURE FOLLOWING THURSDAY'S TROUGH WILL BRING A RETURN TO DRY
WEATHER AND SUNSHINE FOR FRIDAY AND SATURDAY. IN TERMS OF
TEMPERATURES...A WARMING TREND IS FORECAST BY BOTH THE GFS AND ECMWF
BY NEXT SATURDAY WITH 850MB TEMPS JUMPING BACK INTO THE +16 TO +18C
RANGE SUPPORTING TEMPS REBOUNDING BACK ABOVE AVERAGE AGAIN FOR THE
WEEKEND.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
LEADING EDGE OF LIGHT TO MODERATE RAIN WAS ALONG A ROCHESTER TO
GENEVA LINE AT 07Z AND WILL ONLY SLOWLY MOVE NORTHEAST...NOT
REACHING KART UNTIL 09-10Z. CIGS WILL GENERALLY REMAIN VFR AT
FIRST...ESPECIALLY WHERE DOWNSLOPE SOUTHEAST WINDS PERSIST.
HOWEVER...WINDS WILL BACK TO NORTHEAST AS LOW PRESSURE MOVES ALONG
NY-PA BORDER THIS MORNING...LOWERING CONDITIONS INTO THE MVFR/IFR
RANGE ACROSS WESTERN SITES AFTER 08-09Z. THE LOW WILL STALL OVER
CENTRAL NEW YORK LATER TODAY AND TONIGHT...WITH UPSLOPE MOIST
NORTHERLY WINDS CREATING IFR CIGS THROUGH THIS EVENING.

OUTLOOK...
MONDAY...MOSTLY MVFR IN SCATTERED SHOWERS...ESPECIALLY EAST.
TUESDAY...VFR. WEDNESDAY...GENERALLY VFR BUT CHANCE SHOWERS.
THURSDAY...VFR.

&&

.MARINE...
WINDS WILL BACK TO NORTHEAST AND INCREASE TODAY ON BOTH LAKES AS LOW
PRESSURE MOVES TO EAST CENTRAL NEW YORK...A RARE PATH FOR AUGUST.
NONETHELESS WILL ISSUE SMALL CRAFT ADVISORIES FOR ALL THE NEARSHORES
OF LK ONTARIO FROM MEXICO BAY ALL THE WAY TO THE NIAGARA RIVER
STARTING THIS AFTERNOON AND LASTING THROUGH AT LEAST MONDAY
AFTERNOON. NORTHERLY WINDS WILL BECOME QUITE BRISK TONIGHT...
ESPECIALLY EAST OF ROCHESTER. NORTH TO NORTHEAST WINDS WILL FRESHEN
UP ON ERIE TOO...BUT WAVES SHOULD REMAIN JUST BELOW SMALL CRAFT
ADVISORY CRITERIA ON THE NEW YORK WATERS SO NO FLAGS AT THIS TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR NYZ012>014-020-
     021.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM EDT
         MONDAY FOR LOZ042>044.

&&

SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...TJP
LONG TERM...HITCHCOCK/TJP
AVIATION...SFM
MARINE...SFM
Hazardous weather outlook, Aug 21, 4:21 PM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
421 PM EDT SAT AUG 21 2010

NYZ001>008-010-011-085-222030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-SOUTHERN ERIE-
421 PM EDT SAT AUG 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAINFALL IS A POSSIBILITY TONIGHT INTO SUNDAY.
RAINFALL AMOUNTS IN EXCESS OF TWO INCHES WOULD BE ENOUGH TO CAUSE
SOME FLOODING...WITH LOCALIZED RAINFALLS APPROACHING THIS POSSIBLE
IN SOME LOCATIONS. THOSE WITH OUTDOOR PLANS...OR IN LOCATIONS
SENSITIVE TO RISING CREEKS AND STREAMS SHOULD CONTINUE TO MONITOR
THE LATEST FORECAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-019>021-222030-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
421 PM EDT SAT AUG 21 2010

...FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-222030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
421 PM EDT SAT AUG 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 4:03 AM EDTSpecial Weather StatementBUFLewis57 min
Aug 22, 3:30 PM EDTAreal Flood AdvisoryBUFLewis, Oswego6 hr

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.